MAUDE Adverse Event Report: RESHAPE LIFESCIENCES LAP-BAND AP STANDARD W/ ACCESS PORT I; ADJUSTABLE GASTRIC BAND

RESHAPE LIFESCIENCES LAP-BAND AP STANDARD W/ ACCESS PORT I; ADJUSTABLE GASTRIC BAND
Model Number B-2240
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Erosion (1750); Dysphagia/ Odynophagia (1815); Inflammation (1932); Internal Organ Perforation (1987); Pain (1994); Malaise (2359)
Date of Event 10/01/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Unknown taper.This event was reported by the patient.To date, apollo has been unable to confirm the reported events with the patient's physician.A review of the device labeling notes the following: precautions: over-dissection of the stomach during placement may result in slippage or erosion of the band and require reoperation.Anti-inflammatory agents, which may irritate the stomach, such as aspirin and non-steroidal anti-inflammatory drugs, should be used with caution.The use of such medications may be associated with an increased risk of erosion.Adverse events: it is important to discuss all possible complications and adverse events with your patient.Complications which may result from the use of this product include the risks associated with the medications and methods utilized in the surgical procedure, the risks associated with any surgical procedure and the patient's degree of intolerance to any foreign object implanted in the body.Ulceration, gastritis, gastroesophageal reflux, heartburn, gas bloat, dysphagia, dehydration, constipation, and weight regain have been reported after gastric restriction procedures there is a risk of band erosion into the stomach tissue.Erosion of the band into the stomach tissue has been associated with revision surgery after the use of gastric-irritating medications, after stomach damage and after extensive dissection or use of electrocautery, and during early experience.Symptoms of band erosion may include reduced weight loss, weight gain, access port infection or abdominal pain.Reoperation to remove the device is required.Other adverse events considered related to the lap-band® system that occurred in fewer than 1% of subjects included: esophagitis, gastritis, hiatal hernia, pancreatitis, abdominal pain, hernia, incisional infection, infection, redundant skin, dehydration, gi perforation, diarrhea, abnormal stools, constipation, flatulence, dyspepsia, eructation, cardiospasm, hematemesis, asthenia, fever, chest pain, incision pain, contact dermatitis, abnormal healing, edema, paresthesia, dysmenorrhea, hypochromic anemia, band leak, cholecystitis, esophageal dysmotility, esophageal ulcer, esophagitis, port displacement, port site pain, spleen injury and wound infection.
 
Event or Problem Description
Reported as: a patient with the lap-band system reported the device "eroded a hole in the stomach and migrated to the liver." patient noted that after placement they experienced pain and couldn't swallow.Patient was informed that during the placement procedure the physician had filled the band.Patient informed physician that they didn't feel right, had no restrictions with meals.When the physician did a fill the patient couldn't feel it.Although it was noted when the physician removed the fill the same amount of saline was removed that was put in.Patient later had esophagitis.When a physician removed the device it was observed the lap-band was serving as a patch and a hole was noted.The patient had to spend 2-3 days in the hospital to recover from the procedure.

Brand Name
LAP-BAND AP STANDARD W/ ACCESS PORT I
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
RESHAPE LIFESCIENCES
1001 calle amanecer
san clemente CA 92673
MDR Report Key8709902
Report Number3013508647-2019-00034
Device Sequence Number2268402
Product Code LTI
UDI-Device Identifier10811955020183
UDI-Public10811955020183
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/18/2016
Device Model NumberB-2240
Device Catalogue NumberB-2240
Device Lot Number2653516
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/20/2019
Initial Report FDA Received Date06/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age53 YR
Patient Weight115